MAUDE Adverse Event Report: K2M, INC. IMPLANT; SIZE 24X30X15 MM, 10°; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR

K2M, INC. IMPLANT; SIZE 24X30X15 MM, 10°; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Model Number 2013-21530L10
Medical Device Problem Code Misassembled (1398)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a chesapeake lumber case, the universal awl 'skived' off the endplate and did not create the necessary pilot hole for the screw.This resulted in the cages at s1 and l4 having only 2 screws inserted instead of 3.Additionally, during screw insertion, the angled tapered driver came off of the screw.It was also observed that the laser markings had worn off of the expandable drill guide.This report will capture the first of two cages.
 
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, functional and material analysis could not be performed as the device was not returned.Device history records could not be reviewed as a valid lot number was not provided and could not be obtained.Complaint history records were reviewed for this catalog number, no adverse trends were observed.Additional information indicates the surgeon is familiar with the chesapeake system and, "they do not always put in three screws." based on the available information, the implant was placed with only two screws as a result of surgeon preference and difficulty with assembly.".

Brand Name
IMPLANT; SIZE 24X30X15 MM, 10°
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13655343
Report Number3004774118-2022-00080
Device Sequence Number5749733
Product Code OVD
UDI-Device Identifier10888857027862
UDI-Public10888857027862
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K142487
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2013-21530L10
Device Catalogue Number2013-21530L10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2022
Supplement Date Received by Manufacturer05/09/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale